MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD HEMI HEAD 48MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD HEMI HEAD 48MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Catalog Number 74122548
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/17/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a bhr revision surgery was performed on (b)(6) 2020, due to unknown reasons.The cup, head and sleeve were explanted.It is unknown the current state of the patient.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to unknown reasons.As of today, the implanted devices, all of which were used in treatment, and additional information have been requested for this complaint but have not become available.A review of the complaint history for the bhr cup and bhr head was performed using batch numbers in search of similar recurring reports for the products during their lifetimes.No other similar complaints were identified for the head and cup.In the absence of the actual devices, the production records were reviewed for the devices reportedly involved in this incident.All the released devices involved met manufacturing specifications at the time of production.Review of the product ifu found adequate warnings and precautions in relation to the alleged failure modes.Without the details of the devices involved in this complaint, a specific risk management review for the devices cannot be performed.If this information becomes available at a later time, the task will be reopened and completed.Smith and nephew has not received adequate materials to fully evaluate the complaint, but if additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.Without return of the actual devices or further information we cannot further investigate or confirm the details supplied in this complaint, and our investigation remains inconclusive.If the products or additional information become available in the future, this case will be reopened.No preventative or corrective action has been initiated as a result of this investigation.

Brand Name
HEMI HEAD 48MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
MDR Report Key10671181
Report Number3005975929-2020-00378
Device Sequence Number16828628
Product Code NXT
UDI-Device Identifier00885556071847
UDI-Public885556071847
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/30/2008
Device Catalogue Number74122548
Device Lot Number08MW20668
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2013
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer11/03/2020
Initial Report FDA Received Date10/13/2020
Supplement Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SLEEVE 74222200, LOT 09BW22223; SLEEVE 74222200, LOT 09BW22223
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;